Ask an expert
Question

05 Apr 2004

Depo
I am on the Depo injection and had my second injection on 2/2. I am due to have my 3rd one on 18/4.

I started to bleed about a month ago and the clinic sister gave me some "hormone pills" to stop the bleeding. It helped but I must say that the hormone pills made me feel sick and bloated and I got migranes because of waterretention and my breasts pained for 28 days. Wel, last Sunday I took my last pil and on Friday I started bleeding again but this time it wasn't just "spotting" it was terrible. I phoned the clinic sister and she said it's clear that the Depo does not work for me and that I'll have to see my gynie.

On Saturday I went to my GP and she gave me some pills for heavy bleeding because I was really bleeding to death. It is much better now but I'm still bleeding.

What does this mean. Am I meanustrating? Does this mean that I will ovelate in 2 weeks and must be careful not to fall pregnant? Will I bleed for the next few weeks till the Depo is worked out? What can I do to stop bleeding. I don't see the use in going to the gynie for his very bussy and can only see mee in 2 weeks time and can he really solve the problem?

Please help.
Answer 614 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The bleeding is an effect of the Depo.Your best bet will probably be to start the Pill which should lessen the bleeding and provide contraception. You are not really at risk for pregnancy at the moment as you will still be covered by the Depo.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9467 votes
No
68% - 20240 votes
Vote